MAUDE Adverse Event Report: MICROVENTION, INC. SCEPTER C OCCLUSION BALLOON (4X10MM); BALLOON CATHETER

MICROVENTION, INC. SCEPTER C OCCLUSION BALLOON (4X10MM); BALLOON CATHETER
Model Number BC0410C
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The balloon was returned for evaluation and the reported balloon rupture was confirmed.A pinhole was identified in the balloon material at the distal balloon marker band.It is unknown if the application of pressure to the balloon at prep could have contributed to the balloon rupture.The root cause cannot be determined.The device was used during the same procedure as was reported in mfr report# 2032493-2018-00188.
 
Event or Problem Description
It was reported that the balloon ruptured in the patient during the first inflation attempt.The balloon had been pinched to prevent inflation during preparation for use.There was no reported patient injury or intervention.The patient was reported to be doing well post procedure.

Brand Name
SCEPTER C OCCLUSION BALLOON (4X10MM)
Common Device Name
BALLOON CATHETER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key7885996
Report Number2032493-2018-00187
Device Sequence Number11202006
Product Code MJN
UDI-Device Identifier00842636020539
UDI-Public(01)00842636020539(11)180118(17)201231(10)18011854Y
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K110741
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2020
Device Model NumberBC0410C
Device Lot Number18011854Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/20/2018
Initial Report FDA Received Date09/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age42 YR